Emer. Room/Last Night/Pneumonia/prescribed azirothmycin

Hi Everyone, Thanks for the good information on quilones and medrol. I am taking methylpredisolone and I don't have as bad a reaction, as happens with prednisone. They gave it to me during a flare, by injection. Last night at the ER, I was diagnosed with pneumonia. The doctor prescribed azirothmycin and I took two there and one today. It seems to be working, but I am still pretty congested, a lot of coughing and just don't feel well. The information on quilones and medrol is important, thank you. I am waiting for a call back from my doctor. Not sure whether I should take the medrol with this. The ER doctor, after she got the x-ray back, which showed left lower lobe "patchy airspace opacity" and "suspicious for infectious pneumonia" -- was not interested, in what she mistakenly understood was artheritis. I explained what GCA was and that I was worried about the pain in my neck, that possibly one of the aneuryisms might have moved or was bleeding, which leads to stroke. "No" she had "seen many pre-stroke patients" and I wasn't "pre-stroke". ? I wasn't feeling well. I let it go -- for now. She seemed to think, that the neck pain was part of pneumonia -- -- ? The information on quilones and medrol is appreciated. I am going to look on the internet for medrol and azithromycin, and wait for my doctor, before taking the medrol. really not feeling well and don't want any more -- - reactions or pain. Thank you for the replies. all my best, and wishing everyone health. Whittlesey

Last edited by

2 Replies

oldestnewest
  • As far as I can see, taking azithromycin will increase the level of PRED in the blood so any side effects would be ones you would have with a higher dose of pred so it becomes more significant at the high doses of pred and the dose should be reduced if side effects are experienced.

    They don't have an interaction like the pred/quinolone one which actively causes inflammation in the tendons, particularly the achilles which is what happened to me.

  • Thanks, PMRPro. Yes, I think you are right. It increases the level of pred, it seems. So if you are taking 3mgs, it will be like 6mgs. It is a different reaction than the quinolones. It seems that its a more generalized inflammation with penicillins such as az.

    My goal was one mg. per day, which I understand, many maintain at, for awhile. have no idea where this is going. It said the az "holds" the pred in the liver, preventing it from "digesting" out of the body. and that causes problems of inflammation, and trouble breathing. the point of the az is for pneumonia, which is trouble breathing.

    It seems that the regular penicillins do not negatively interact with pred (as far as I have been able to research). It is a longer course, and they don't do the job as immediately and immediately well, as az. I would rather go for a week or two of the penicillin and have the pneumonia dealt with this way, than interfere with lowering the pred, as I was doing. very unsure what to do. I know that interactions are bad. I live alone in a one bedroom apartment. have friends with cars, etc., but they are not always immediately available. Do not want to get dizziness or pass out.

    If I call my primary care physician, I know from experience, neither he, nor his physician's assistant will represcribe, unless I go there with the findings from the emergency room. He probably will do it, but that means I miss a day of this -- 'wow' -- treatment, which is working, with the pneumonia. will be waiting in the cold for paratransit, there and back (sometimes 3 hours -- it has turned cold again) and then have to take the prescription to the pharmacy, a block away. They will deliver, usually. I don't feel well. all that, and I may get worse. took the az today. The intern will be at the hospital, tomorrow after 7pm. May call her, explain to her, what I actually have and ask her to represcribe. She should be able to email the prescription to the pharmacy or call them Friday morning, give her ph. number and represcribe. May be the best way to deal with this. Thanks for your help and information.

You may also like...